Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Lake Charles, LA

May 7, 2025Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at May 7, 2025, 12:17 AM CDT for Calcasieu Parish, Louisiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2025, 12:17 AM CDT (05:17 UTC)
Expired
May 7, 2025, 6:15 AM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 46 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 1:48 AM CDTFLASH FLOOD3 Wnw Carlyss, LASite gauge at Pete Seay Rd indicated the bayou nearing moderate stage and would soon rise over the roadway. Delayed report.
May 7, 3:36 AM CDTFLASH FLOOD3 W Carlyss, LAGage reports bayou Chopique is out its banks.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1145 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
3.6
Supercell composite
21.4

Open this sounding in Storm Lab

The text

As transmitted.

662 
WGUS54 KLCH 070517
FFWLCH
LAC019-070715-
/O.NEW.KLCH.FF.W.0036.250507T0517Z-250507T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1217 AM CDT Wed May 7 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Western Calcasieu Parish in southwestern Louisiana...

* Until 215 AM CDT.

* At 1217 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 5 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Orange, Vinton, Starks, Edgerly, Toomey and Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3007 9371 3012 9369 3022 9371 3023 9370
      3024 9371 3025 9371 3029 9370 3030 9373
      3035 9376 3036 9375 3037 9376 3039 9376
      3040 9374 3040 9349 3042 9349 3042 9341
      3005 9340 3005 9371 3006 9370

FLASH FLOOD...RADAR INDICATED

$$

Brazzell
1 follow-up statement
719 
WGUS54 KLCH 070709
FFWLCH
LAC019-071115-
/O.EXT.KLCH.FF.W.0036.000000T0000Z-250507T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
209 AM CDT Wed May 7 2025

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Western Calcasieu Parish in southwestern Louisiana...

* Until 615 AM CDT.

* At 209 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 6 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Orange, Vinton, Starks, Edgerly, Toomey and Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3007 9371 3012 9369 3022 9371 3023 9370
      3024 9371 3025 9371 3029 9370 3030 9373
      3035 9376 3036 9375 3037 9376 3039 9376
      3040 9374 3040 9349 3042 9349 3042 9341
      3005 9340 3005 9371 3006 9370

FLASH FLOOD...RADAR INDICATED

$$

Brazzell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:47 PM CDT, 8 hours 30 minutes earlier. Its key messages:

  • Significant severe weather potential through tonight with strong tornadoes, enhanced damaging winds, and large hail all possible.
  • Significant flash flooding potential through tonight, with heavy rainfall and flooding lingering through Wednesday into early Thursday. Rainfall rates of 1 to 3 inches per hour with area wide average storm total rainfall amounts 3 to 8 inches, with some "hot spots" over 10 inches.
  • Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 6, 3:47 PM CDT, 8 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM, MARINE, HYDROLOGY...

.KEY MESSAGES...

- Significant severe weather potential through tonight with strong
  tornadoes, enhanced damaging winds, and large hail all possible.

- Significant flash flooding potential through tonight, with heavy
  rainfall and flooding lingering through Wednesday into early
  Thursday. Rainfall rates of 1 to 3 inches per hour with area
  wide average storm total rainfall amounts 3 to 8 inches, with
  some "hot spots" over 10 inches.

- Forecast rainfall amounts and higher tides along the coast may
  lead to significant river flooding for portions of the lower
  Neches, lower Sabine, lower Calcasieu basins, along with the
  Mermentau and Vermilion River basins.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 330 PM CDT Tue May 6 2025

Strong upper level disturbance is approaching the forecast area.
Warm front has moved inland today and through the forecast area
increasing instability and allowing for the potential of surface
based thunderstorms. Strong deep layer shear will increase to go
along with favorable lapse rates and instability to bring about a
severe weather potential from now through tonight.

First, discrete cells will develop ahead of the short wave that
will have the potential to rotating super cells, mainly from now
through sunset with tornadoes and large hail the main concern.
Then convection will consolidate into a squall line feature that
will move through during the evening hours into the overnight.
Damaging wind gusts, large hail, and spin up tornadoes along any
bow features will be possible.

What is also concerning is that very rich Gulf air will be moving
in with PWAT values near 2 inches which is over the 90th
percentile and nearing the max moving average. Mean layer relative
humidity between 100H-50H will be over 80 percent. Therefore,
convection will have a high precipitation efficiency. Probs show
rainfall rates up to 3 inches per hour, and with the convective
feature expected to slow as it moves into Acadiana, with mean
level flow becoming parallel to the low level Theta-E ridge,
training and back-building of cells will be possible. This will
bring about excessive rainfall that could lead to significant
flash flooding as HREF is showing greater than 50 percent chance
for more than 5 inches of rainfall by tomorrow morning in an area
roughly between Alexandria and Lake Charles to Lafayette and New
Iberia. Some guidance showing "hot spots" over 10 inches within
that area.

Frontal system is expected to stall along the I-10 corridor by
Wednesday morning. With a series of disturbance still moving
overhead, high rain chances will continue. Heavy rainfall threat
will also continue, mainly near the boundary, with a severe threat
south of where the boundary sets up.

Rain chances will continue until a secondary cold front moves down
late on Thursday.

Rua

&&

.LONG TERM...
(Friday through next Monday)
Issued at 334 PM CDT Tue May 6 2025

Decent moisture will be hanging around behind the front on Friday
into Saturday, along with a series of disturbance to keep a chance
for rain in the forecast. Drier air looks to finally make it down
late in the weekend into early next week.

Rua

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025

Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.

Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.

Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.

Rua

&&

.MARINE...
Issued at 344 PM CDT Tue May 6 2025

Elevated south winds will continue through the evening hours with
a gradient associated with an approaching storm system. A small
craft advisory will remain in effect until 10 pm. Winds will
slowly decrease after that as gradient relaxes some as the frontal
trough stalls along the I-10 corridor.

A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.

Rua

&&

.HYDROLOGY...
Issued at 346 PM CDT Tue May 6 2025

Looking at the latest hydrologic ensemble systems forecasts there
is potential for significant flooding on the lower Neches, Sabine,
lower Calcasieu, Mermentau and Vermilion River basins due to
excessive rainfall forecast tonight into Wednesday.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  82  63  82 /  90  50  50  60
LCH  69  80  67  82 /  80  70  70  70
LFT  70  79  67  80 /  90  80  80  80
BPT  71  82  68  84 /  70  70  60  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Thursday evening for TXZ180-201-259>262-515-
     516-615-616.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ450-452-
     455-470-472-475.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...07

In the hours before

Local storm report, May 6, 11:12 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1112 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Lightning        6 N Burr Ferry          31.15N 93.51W
05/06/2025                   Vernon             LA   Fire Dept/Rescue

            Fire department reported a structure fire
            due to lightning strike.

&&
Local storm report, May 6, 11:18 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1118 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Flash Flood      Kirbyville              30.65N 93.90W
05/06/2025                   Jasper             TX   Mesonet

            River gauge reports Pin Oak Creek out of its
            banks.

&&
Local storm report, May 6, 11:33 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1133 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Tstm Wnd Dmg     1 SW Oakdale            30.81N 92.67W
05/06/2025                   Allen              LA   Public

            FB report of large trees blown down near
            Oakdale.

&&
Local storm report, May 6, 11:41 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1141 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     Flash Flood      2 W Carlyss             30.18N 93.40W
05/06/2025                   Calcasieu          LA   Mesonet

            Stream gauge reports water has come out of
            ditches.

&&
Local storm report, May 6, 11:42 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1142 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     Flash Flood      1 NNW Sulphur           30.23N 93.38W
05/06/2025                   Calcasieu          LA   Mesonet

            Stream gauge reports bayou b.inde is out of
            its banks.

&&
Local storm report, May 6, 11:57 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1157 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     Flash Flood      3 N Bleakwood           30.73N 93.83W
05/06/2025                   Newton             TX   Mesonet

            Stream gauge reports Big Cow Creek is out of
            its banks.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:08 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin18 min
May 6, 7:09 PM CDTSpecial Weather StatementLCHAcadia36 min
May 6, 7:14 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides31 min
May 6, 7:32 PM CDTSpecial Weather StatementLCHBeauregard28 min
May 6, 7:37 PM CDTFlash Flood WarningLCHAllen, Evangeline, Rapides, Vernon5 hr
May 6, 7:45 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides15 min
May 6, 7:57 PM CDTFlash Flood WarningLCHBeauregard8 hr
May 6, 7:59 PM CDTSpecial Weather StatementLCHAcadia, Lafayette31 min
May 6, 8:29 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin31 min
May 6, 8:41 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline34 min
May 6, 8:49 PM CDTTornado WarningLCHAllen, Evangeline, Rapides26 min
May 6, 8:50 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu7 hr
May 6, 8:54 PM CDTFlash Flood WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin3 hr
May 6, 9:01 PM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides4 hr
May 6, 9:15 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry8 min
May 6, 9:20 PM CDTSpecial Weather StatementLCHBeauregard85 min
May 6, 9:22 PM CDTSpecial Weather StatementLCHLafayette23 min
May 6, 9:25 PM CDTRiver Flood WarningLCHBeauregard4 days
May 6, 10:27 PM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry6 hr
May 6, 10:37 PM CDTSpecial Weather StatementLCHJefferson Davis38 min
May 6, 10:48 PM CDTSpecial Weather StatementLCHSaint Landry27 min
May 6, 11:02 PM CDTSpecial Weather StatementLCHSt. Mary13 min
May 6, 11:07 PM CDTFlash Flood WarningLCHCalcasieu, Jefferson Davis7 hr
May 6, 11:57 PM CDTFlash Flood WarningLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more7 hr
May 7, 12:59 AM CDTFlash Flood Warning Considerable damage threatLCHAllen, Evangeline3 hr
May 7, 3:04 AM CDTRiver Flood WarningLCHAllen5 days
May 7, 3:04 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
May 7, 3:05 AM CDTRiver Flood WarningLCHAllen21 days
May 7, 3:06 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
May 7, 3:09 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis36 min
May 7, 3:14 AM CDTRiver Flood WarningLCHCalcasieu21 days
May 7, 3:47 AM CDTSpecial Weather StatementLCHCameron28 min
May 7, 3:51 AM CDTSpecial Marine WarningLCH24 min
May 7, 3:58 AM CDTAreal Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more6 hr
May 7, 4:03 AM CDTSpecial Weather StatementLCHJefferson Davis27 min
May 7, 4:57 AM CDTSpecial Weather StatementLCHVermilion33 min
May 7, 5:05 AM CDTFlash Flood WarningLCHIberia, Jefferson Davis, Vermilion3 hr
May 7, 5:54 AM CDTSpecial Marine WarningLCH36 min
May 7, 5:56 AM CDTSpecial Weather StatementLCHSaint Martin34 min
May 7, 6:13 AM CDTAreal Flood WarningLCHCalcasieu, Jefferson Davis3 hr
May 7, 6:33 AM CDTSpecial Weather StatementLCHSt. Mary27 min
May 7, 6:59 AM CDTAreal Flood WarningLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more4 hr
May 7, 7:11 AM CDTFlash Flood WarningLCHIberia, St. Mary, Vermilion3 hr
May 7, 8:39 AM CDTSpecial Marine WarningLCH96 min
May 7, 8:59 AM CDTRiver Flood WarningLCHBeauregard, Vernon37 hr
May 7, 9:00 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin6 days
May 7, 10:34 AM CDTSpecial Marine WarningLCH86 min
May 7, 11:54 AM CDTSpecial Marine WarningLCH36 min

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.